| Catalog Number |
3MAXC |
| Medical Device Problem Codes |
Fracture (1260); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system 3max reperfusion catheter (3maxc) and a neuron max 6f 088 long sheath (neuron max).During the procedure, the physician experienced resistance while retracting the 3maxc after completion of the second pass.After removing the 3maxc from the patient, the physician found that it was fractured at the distal length.The physician then used a snare device to remove the fractured part of the 3maxc from the patient.The procedure was completed using a new 3maxc and the same neuron max.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
Additional Manufacturer Narrative
Evaluation of the returned 3maxc confirmed that the catheter was fractured and revealed stretching throughout the distal shaft.If the device is retracted against resistance, damage such as stretching and subsequent fracture may occur.The root cause of resistance during the procedure could not be determined.Further evaluation revealed kinks along the distal fractured catheter segment.This damage was incidental to the complaint and the root cause could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.